This site uses cookies. By continuing to browse the site you are agreeing to our use of cookies. View our cookie policyX

First Aid For People On Drugs

There are certain risks with using different drugs and they can affect everyone differently. If someone you know has a bad reaction to a certain drug would you know what to do?For example, if someone takes Heroin or unprescribed tranquillisers or misuses gases, glue and aerosols they may get really drowsy. Here is a checklist of what to do:
 

  • Calm them and reassure them 
  • Do not give coffee to bring them round 
  • If things persist and you cannot wake them up, you can put them in the recovery position (see the video on the right of this page) 
  • Call an ambulance if you feel it is necessary.
  • Also, if you know what the person has taken, tell the ambulance crew, it could mean the difference between life and death.


Other risks can occur with Ecstasy, LSD, Magic Mushrooms and Speed. If anyone has taken these they may feel tense and panicky. The first thing to do is calm them down and reassure them. Explain that the feelings will pass, take them away from groups, bright lights and noisy music. If they start to breathe very quickly, calm them down and encourage them to take long, slow breaths.

If someone gets too hot and dehydrates (dries out), which could happen if they have taken Speed or Ecstasy, move them to a cooler, quiet area. Take off any excess clothing to try to cool them down. Get them to sip non-alcoholic fluids such as energy drinks or fruit juice, roughly one pint every hour. Call an ambulance if they are still suffering. However, make sure someone stays with them. Ecstasy and Speed affects the body's temperature control, this could lead to the body overheating. Warning signs include cramps, fainting, headaches or sudden tiredness.

If someone becomes unconscious call an ambulance. Place them in the recovery position. Check breathing and that their airways are open. Keep them warm, but not too hot.


Featured Links